Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 269, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 16, 2012, 7:34 PM EDT for Patrick County, Virginia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2012, 7:34 PM EDT (23:34 UTC)
- Expired
- Jul 16, 2012, 8:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Patrick County, VA
The radar
The Roanoke radar (KFCX), 33 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036
WUUS51 KRNK 162334
SVRRNK
VAC141-170030-
/O.NEW.KRNK.SV.W.0269.120716T2334Z-120717T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
734 PM EDT MON JUL 16 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PATRICK COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 830 PM EDT.
* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WOOLWINE...AND MOVING SOUTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKY KNOB RECREATION AREA...
WOOLWINE...
BUFFALO RIDGE...
STUART...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER IN
A STURDY STRUCTURE UNTIL THE STORM PASSES. IN ADDTION...CONTINUOUS
CLOUD TO GROUND LIGHTNING IS POSSIBLE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3655 8050 3675 8044 3674 8040 3680 8039
3680 8036 3684 8034 3683 8033 3686 8028
3687 8022 3686 8017 3655 8005 3654 8023
TIME...MOT...LOC 2332Z 356DEG 13KT 3681 8028
$$1 follow-up statement
837
WWUS51 KRNK 170011
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
811 PM EDT MON JUL 16 2012
VAC141-170030-
/O.CON.KRNK.SV.W.0269.000000T0000Z-120717T0030Z/
PATRICK VA-
811 PM EDT MON JUL 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHEASTERN PATRICK COUNTY...
AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STUART...MOVING SOUTH
AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
STUART...
CRITZ...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
&&
LAT...LON 3655 8035 3655 8046 3656 8049 3670 8029
3668 8016 3655 8005 3654 8027 3654 8035
TIME...MOT...LOC 0011Z 356DEG 13KT 3667 8027
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:32 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 16, 3:32 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 332 PM EDT MON JUL 16 2012 .SYNOPSIS... BROAD HIGH PRESSURE OFFSHORE WILL COVER MUCH OF THE MID ATLANTIC REGION THROUGH TUESDAY. A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA LATER WEDNESDAY INTO THURSDAY BRINGING COOLER AIR BACK TO THE REGION FOR FRIDAY. THE COOLER WEATHER WILL CONTINUE INTO THE WEEKEND AS THE FRONT REMAINS TO OUR SOUTH. && .NEAR TERM /THROUGH TUESDAY/... AS OF 320 PM EDT MONDAY... AXIS OF A SHORTWAVE TROUGH IS DROPPING SOUTH THROUGH TN/WV/NC. BEST CONVECTION THIS AFTERNOON HAS BEEN CENTERED ALONG THE LEADING EDGE OF THIS FEATURE. CONVECTION ELSEWHERE HAS BEEN VERY ISOLATED AND LOW TOPPED GIVEN WARMER TEMPERATURES ALOFT TODAY AS COMPARED TO SUNDAY. THROUGH THIS EVENING...WE ARE EXPECTING A CONTINUATION OF MAINLY ISOLATED COVERAGE OF SHOWERS AND STORMS ACROSS ALL BUT THE FAR SOUTHWESTERN AND SOUTHERN PART OF THE AREA. HERE...THE INFLUENCE OF THE SHORTWAVE MAY HELP COVERAGE BE MORE ON THE SCATTERED SIDE. LITTLE ACTIVITY IS EXPECTED TO LAST PAST SUNSET. ONLY A SLIGHT DECREASE IN DEW POINT READINGS ARE EXPECTED TONIGHT AS COMPARED TO CONDITIONS LAST NIGHT. WILL HAVE LOW TEMPERATURES AROUND THREE DEGREES COOLER ACROSS THE BOARD AS COMPARED TO THIS MORNINGS READINGS. ON TUESDAY...SURFACE HIGH PRESSURE WILL SETTLE OVER THE AREA. MOISTURE WILL WRAP NORTH ON THE WESTERN FLANKS OF THE HIGH AND MAKE ITS WAY INTO WESTERN PORTIONS OF THE AREA. DAYTIME HEATING...INCREASED MOISTURE...AND CONVERSION ALONG THE RIDGE TOPS WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT MIDDAY TOMORROW THROUGH THE AFTERNOON. STEERING FLOW WILL AGAIN BE ON THE WEAK SIDE...WITH FORECAST SOUNDINGS SHOWING A LOW LEVEL INVERTED V PATTERN. ANY SHOWERS OR STORMS THAT FORM WILL AGAIN HAVE THE POTENTIAL FOR SOME HEAVY RAIN AND GUSTY WINDS. WITH INCREASING 850 MB TEMPS...WE SHOULD SEE HIGHS A BIT WARMER THAN TODAY. ANTICIPATE UPPER 80S TO AROUND 90 IN THE MOUNTAINS...WITH LOW TO MID 90S EAST OF THE BLUE RIDGE. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 300 PM EDT MONDAY... LOOKING INTO WEDNESDAY...WILL CONTINUE TO SEE UPPER LEVEL TROUGHING ACROSS THE EASTERN SEABOARD FLATTEN OUT...AND RIDGING BECOMING MORE ESTABLISHED FROM THE CENTRAL PLAINS THROUGH THE DELMARVA REGION. THE ORIENTATION OF THE RIDGING WILL ALLOW WINDS ACROSS OUR AREA TO BE MAINLY WESTERLY AND DOWNSLOPE...WHICH WILL BOTH IMPACT TEMPERATURES AND COVERAGE OF AFTERNOON SHOWERS AND THUNDERSTORMS. WITH NO SIGNIFICANT DISTURBANCES EXPECTED ACROSS OUR AREA DURING THE EARLY HALF OF THE DAY...SHOWER AND THUNDERSTORM ACTIVITY WILL BE DRIVEN BY DAYTIME HEATING ACROSS THE MOUNTAINS. THESE STORMS WILL BE MAINLY PULSE VARIETY...WITH A FEW STORMS BECOMING STRONG TO SEVERE DURING THE LATE AFTERNOON AND EARLY EVENING. THINK THAT THE WESTERLY DOWNSLOPE FLOW WILL LIMIT THE DEVELOPMENT OF THUNDERSTORMS EAST OF THE BLUE RIDGE...BUT WILL STILL SEE SOME DEVELOPMENT ACROSS THE PIEDMONTS AS WELL. WESTERLY WINDS AND ONLY SCATTERED CLOUD COVER WILL ALSO ALLOW TEMPERATURES TO REACH INTO THE MID 90S ACROSS THE PIEDMONTS DURING THE AFTERNOON...WHILE HIGHS ACROSS THE MOUNTAINS WILL RISE INTO THE MID 80S TO THE LOW 90S. RIDGING ACROSS THE PLAINS BECOMES MORE AMPLIFIED ON THURSDAY... RESULTING IN INCREASED TROUGHING ACROSS THE EAST AS AN UPPER LOW MOVES ACROSS EASTERN CANADA. WITH INCREASED TROUGHING...COMBINED WITH THE INSTABILITY OF A COLD FRONT MOVING SOUTHWARD FROM THE OHIO RIVER VALLEY...WE CAN EXPECT GREATER COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY DURING THE AFTERNOON AND EVENING AREAWIDE... AND ESPECIALLY ACROSS THE MOUNTAINS. INCREASED CLOUD COVER ACROSS THE AREA WILL HELP TAKE THE EDGE OFF OF AFTERNOON TEMPERATURES BY A FEW DEGREES...WITH HIGHS REACHING INTO THE LOW TO MID 80S ACROSS THE MOUNTAINS...AND INTO THE LOWER 90S ACROSS THE PIEDMONTS. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 300 PM EDT MONDAY... THE COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD THROUGH OUR AREA ON FRIDAY MORNING AND AFTERNOON...AND IS EXPECTED TO EXIT TO THE SOUTH BY FRIDAY EVENING. HIGH PRESSURE WILL BUILD IN BEHIND THE COLD FRONT...BRINGING COOLER AND DRIER CANADIAN AIR INTO OUR AREA FOR THE WEEKEND...WITH SATURDAY AND SUNDAY HIGHS EXPECTED TO RANGE FROM THE UPPER 70S AND LOW 80S ACROSS THE MOUNTAINS...TO THE MID 80S ACROSS THE PIEDMONTS. SHOWER AND THUNDERSTORM ACTIVITY WILL BE ISOLATED AT BEST...CONFINED MAINLY TO SHORTLIVED ACTIVITY ACROSS THE MOUNTAINS. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 127 PM EDT MONDAY... UPPER LEVEL SHORTWAVE TROUGH IS CURRENTLY PUSHING THROUGH AND SOUTHEAST OF THE AREA. ITS BEST ASSOCIATED LIFT IS OUTRUNNING THE PEAK HEATING OF THE DAY. WHILE THE TWO AREA NOT MATCHING EXACTLY...THERE WILL BE ENOUGH OF AN INFLUENCE OF THE TWO FOR SOME ISOLATED TO SCATTERED SHOWERS AND STORMS ACROSS THE AREA THIS AFTERNOON...ENDING EARLY THIS EVENING. HAVE REFLECTED THIS AT MOST TAF SITES WITH VCSH IN THE PREVAILING WEATHER GROUP. MOST AREAS WILL REMAIN VFR. THE EXCEPTION WILL BE LOCALIZED AREAS UNDER THE HEAVIER SHOWERS AND STORMS. HERE EXPECT BRIEF IFR/MVFR CONDITIONS. TONIGHT...PRECIPITATION SHOULD END FAIRLY QUICKLY AT OR JUST AFTER SUNSET. AREAS THAT EXPERIENCED RAIN TODAY WILL BE MORE LIKELY TO EXPERIENCE SOME MVFR LIGHT FOG LATE TONIGHT INTO EARLY TUESDAY MORNING. ANY SUB-VFR CONDITIONS WILL QUICKLY IMPROVE TO VFR BY 14Z...10AM...ON TUESDAY. TUESDAY THROUGH WEDNESDAY...HIGH PRESSURE GRADUALLY BUILDS INTO THE AREA WITH PROGRESSIVELY HOTTER TEMPERATURES AND A STRONG CAPPING INVERSION ALOFT. CONDITIONS WILL THEN BE MAINLY VFR TUESDAY THRU WEDNESDAY EXCEPT BRIEFLY MVFR/IFR UNDER THOSE ISOLATED AREAS THAT RECEIVE A MODERATE TO HEAVY SHOWER OR STORM. SOME PATCHY VALLEY OR RIVER FOG ALSO LIKELY TO RESULT IN BRIEF EARLY MORNING MVFR/IFR CONDITIONS IN THE NORMALLY FOGGY LOCATIONS SUCH AS KLWB...KBCB AND KLYH INTO MIDWEEK. BY THURSDAY...A COLD FRONT APPROACHES THE REGION AND WORKS IN FROM THE NORTH THURSDAY NIGHT. THIS WILL RESULT IN MORE WIDESPREAD SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON/EVENING...WITH ADDITIONAL CONVECTION POSSIBLE OVER THE SOUTH FRIDAY WITH THE FRONT STILL NEARBY. BY FRIDAY INTO SATURDAY...SOME LINGERING SHOWERS/STORMS WILL STILL BE POSSIBLE...WITH LATE NIGHT/EARLY MORNING MOUNTAIN AND RIVER VALLEY FOG. && .EQUIPMENT... NOAA ALL HAZARDS RADIO FOR THE HINTON TRANSMITTER REMAINS OFF THE AIR DUE TO COMMERCIAL POWER NOT REACHING THE SITE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...NF LONG TERM...NF AVIATION...DS EQUIPMENT...
Hazardous weather outlook, Jul 16, 3:37 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 337 PM EDT MON JUL 16 2012 NCZ001>004-018>020-VAZ007-009-012-015-016-171945- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- WYTHE-GRAYSON-CARROLL- 337 PM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED...SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL THAT COULD RESULT IN LOCALIZED FLASH FLOODING THIS EVENING. BRIEF STRONG AND GUSTY WINDS COULD ALSO OCCUR WITH SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ043>047-058-059-171945- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 337 PM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED...SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY VERY HEAVY RAINFALL THAT COULD BE ENOUGH TO RESULT IN LOCALIZED FLOODING THIS EVENING. ISOLATED DAMAGING WINDS WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. HEAT INDEX VALUES WILL BE AROUND 100 DEGREES DURING THE AFTERNOON HOURS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ010-011-013-014-017>020-022>024-032>035-WVZ042>045-171945- BLAND-GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS- MONROE-GREENBRIER- 337 PM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED...SLOW MOVING THUNDERSTORMS COULD PRODUCE A PERIOD OF VERY HEAVY RAINFALL THIS EVENING WHICH MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING. GUSTY WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DS
In the hours before
Special weather statement, Jul 16, 6:30 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
630 PM EDT MON JUL 16 2012
VAZ012-013-016-017-162330-
CARROLL VA-FLOYD VA-PULASKI VA-WYTHE VA-
630 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD...PULASKI AND
WYTHE COUNTIES...
AT 625 PM EDT...A STRONG THUNDERSTORM WAS LOCATED BETWEEN ALLISONIA
AND PULASKI...MOVING SOUTH AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR HIWASSEE AROUND 635 PM...ALUM RIDGE AROUND
640 PM...DUGSPUR...GALAX HILLSVILLE AIRPORT...AND WILLIS AROUND 650
PM...HILLSVILLE AROUND 655 PM...WOODLAWN AROUND 700 PM AND
GLADESBORO AROUND 705 PM.
LAT...LON 3669 8082 3681 8087 3705 8090 3715 8072
3706 8055 3705 8054 3705 8056 3699 8054
3701 8052 3699 8049 3701 8045 3697 8037
3670 8051Special weather statement, Jul 16, 6:31 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
631 PM EDT MON JUL 16 2012
VAZ012-013-016-017-162330-
CARROLL VA-FLOYD VA-PULASKI VA-WYTHE VA-
631 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD...PULASKI AND
WYTHE COUNTIES...
AT 625 PM EDT...A STRONG THUNDERSTORM WAS LOCATED BETWEEN ALLISONIA
AND PULASKI...MOVING SOUTH AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR HIWASSEE AROUND 635 PM...ALUM RIDGE AROUND
640 PM...DUGSPUR...GALAX HILLSVILLE AIRPORT...AND WILLIS AROUND 650
PM...HILLSVILLE AROUND 655 PM...WOODLAWN AROUND 700 PM AND
GLADESBORO AROUND 705 PM.
LAT...LON 3669 8082 3681 8087 3705 8090 3715 8072
3706 8055 3705 8054 3705 8056 3699 8054
3701 8052 3699 8049 3701 8045 3697 8037
3670 8051Local storm report, Jul 16, 6:40 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
640 PM EDT MON JUL 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG BURNT CHIMNEY 37.10N 79.83W
07/16/2012 FRANKLIN VA 911 CALL CENTER
TREES DOWN AT THE INTERSECTION OF ROUTES 122 AND 116.
&&
KMSpecial weather statement, Jul 16, 6:54 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT MON JUL 16 2012
NCZ005-006-162345-
CASWELL NC-ROCKINGHAM NC-
654 PM EDT MON JUL 16 2012
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CASWELL AND ROCKINGHAM
COUNTIES...
AT 645 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR THE
VIRGINIA...NORTH CAROLINA BORDER...MOVING SOUTH AT 25 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. A BRIEF DOWNPOUR OF VERY HEAVY RAIN MAY CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL PASS THROUGH MADISON...MAYODAN...AND YANCEYVILLE
BETWEEN 700 AND 730 PM...REIDSVILLE BETWEEN 730 AND 800 PM.
LAT...LON 3626 8004 3654 8002 3654 7914 3624 7916
3625 7953 3623 7962Local storm report, Jul 16, 6:56 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT MON JUL 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 3 WNW SAGO 36.89N 79.68W
07/16/2012 FRANKLIN VA 911 CALL CENTER
TREE AND POWER LINES DOWN AT INTERSECTION OF TRUEVIEW AND
WALKER ROAD.
&&
KMSpecial weather statement, Jul 16, 7:18 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT MON JUL 16 2012
VAZ016-017-032-170015-
CARROLL VA-FLOYD VA-PATRICK VA-
718 PM EDT MON JUL 16 2012
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CARROLL...FLOYD AND
PATRICK COUNTIES...
AT 711 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
HILLSVILLE. OTHER STRONG STORMS WERE LOCATED NEAR WILLIS IN FLOYD
COUNTY...AND ALONG THE BLUE RIDGE PARKWAY NORTH OF WOOLWINE IN
PATRICK COUNTY. ALL OF THESE STORMS WERE MOVING TO THE SOUTH AT 25
MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.
THROUGH 800 PM...THESE STORMS ARE EXPECTED TO PASS THROUGH
WOOLWINE...MABRY MILL...STUART...HILLSVILLE...AND CANA.
IN ADDITION TO THE WIND AND SMALL HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING IS LIKELY. FOR YOUR SAFETY...PLEASE MOVE INDOORS AND AWAY
FROM WINDOWS.
LAT...LON 3656 8084 3684 8077 3689 8044 3678 8039
3680 8038 3682 8034 3684 8034 3687 8025
3685 8007 3680 8004 3678 8010 3674 8008
3672 8010 3666 8006 3654 8005The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:08 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 52 min |
| Jul 15, 9:57 PM EDT | Special Weather Statement | RNK | Amherst | 48 min |
| Jul 16, 3:34 PM EDT | Special Weather Statement | RNK | City of Salem | 26 min |
| Jul 16, 3:54 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem | 53 min |
| Jul 16, 4:34 PM EDT | Special Weather Statement | RNK | Bedford, Franklin, City of Lynchburg | 56 min |
| Jul 16, 4:41 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 79 min |
| Jul 16, 5:37 PM EDT | Special Weather Statement | RNK | Franklin | 38 min |
| Jul 16, 5:58 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 57 min |
| Jul 16, 6:16 PM EDT | Special Weather Statement | RNK | Buckingham | 59 min |
| Jul 16, 6:21 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 54 min |
| Jul 16, 6:30 PM EDT | Special Weather Statement | RNK | Carroll, Pulaski | 60 min |
| Jul 16, 6:31 PM EDT | Special Weather Statement | RNK | Carroll, Pulaski | 59 min |
| Jul 16, 7:18 PM EDT | Special Weather Statement | RNK | Carroll, Patrick | 57 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.